# SDR 2020FA0000046

- Difficulty date: January 15, 2020
- Submitted: January 15, 2020
- Operation: General aviation
- Aircraft: N5618K
- Make and model: Beech S35
- Aircraft serial: D7379
- Engine: Cont IO520*
- System (JASC): 2710 · Aileron Control System
- Part: Turnbuckle
- Part number: MC35524314
- Condition: Corroded
- Location: Aileron
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE AIRCRAFT WAS IN OUR REPAIR SHOP FOR CYLINDER WORK.  THE OWNER ASKED WHILE IT HERE, TO LOOK AT THE RIGHT AILERON TURNBUCKLE.  THIS REQUEST WAS BASED ON INFORMATION FROM THE PUBLICATION DATED MARCH 2019. SUBSEQUENTLY, WE REMOVED THE SEATS AND FLOORBOARDS TO INSPECT THE AILERON CABLE TURNBUCKLE.  THE AILERON CABLE TURNBUCKLE WAS FOUND TO BE BROKEN WHEN THE SAFETY WIRE WAS REMOVED.  THE TURNBUCKLE WAS CORRODED UNDER THE SAFETY WIRE. WHEN THE SAFETY WIRE WAS CUT, THE TURNBUCKLE FAILED. THE SAFETY WIRE WAS THE ONLY COMPONENT HOLDING THE TURNBUCKLE TOGETHER. THIS TURNBUCKLE IS LOCATED UNDER THE REAR HEATER HOSE FITTING.  THE HEATER HOSE APPEARS TO HAVE COLLECTED MOISTURE WHICH DRIPPED DOWN ONTO THE TURNBUCKLE.  RECOMMEND REMOVING THE SAFETY WIRE IN ORDER TO PROPERLY INSPECT THE AILERON CABLE TURNBUCKLE.  ADDITIONAL PART INFORMATION AN-155-32S BARREL TURNBUCKLE. PART DEFECT LOCATION AILERON DOWN CONTROL CABLE LOCATED UNDER THE REAR HEATER HOSE CONNECTION.
